[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Unexpected Highs/Rapid Drops

 I just had a similar experience last night, but I think I know why it may
have happened........last night my b/s was 240.....I took the proper
correction to bring it down to normalish.......I had also just changed my
site that day as well as changing out the resivoir with new insulin........I
checked b/s 2 hrs later, as I wanted to sleep now, and OMG it was 85 and I
still had 30%-40% of my bolus working, so I ate some grapes and kinda cursed
a bit. Well........I am attributing this to the site and resivoir change,
especially the resevoir change, I think the newer insulin is more potent(I
guess). I don't know if my assumptions are correct here or not, but I am
going to keep an eye on this. I do usually check my b/s 2 hours after taking
a correction to make sure it is working OK, sure glad I did last night, I
still woke up at 60 this am, could have been much worse.
*** My positive thought of the day.....I have NOT seen a paramedic over me
in over 4 months now, yayyyyyyyyy!!!!!!!!!***
Tami in Tucson

>I'm going to post this one more time, in a different way because this is
 >driving me nuts!  I keep ending up with 300's showing up on my meters.
 >So, I check my BG and it says 300 or more, and I don't feel like it is
 >high, but I go ahead and take a correction bolus. Usually this happens
 >pre-mealtime, so I add up the food, eat and then check again.  Usually the
 >darn thing has dropped between 100 and 150 points in less than an hour
 >often a half hour.) What could be causing this?  Anyone have any

I have had this happen on occasion as well.  For me, it is entirely
unpredictable, and as such, alarming.  My best guess is that the basal
insulin has not been absorbed for some time.  Instead, it forms a pool
under the skin (people who have used NPH should be familiar with this
'depot' idea).  My blood sugar rises as a result of the unabsorbed insulin.

Then I give a bolus for the high.  Suddenly--as far as I can tell--my body
decides to absorb both the insulin in the pool plus the correction bolus I
gave.  That equals exactly twice the insulin necessary to bring me to my
target. My blood sugar quickly plummets and keeps on plummeting for some

I wish I could tell you how to handle this, but I'm still at a loss myself.

for HELP or to subscribe/unsubscribe, contact: